Our partner

Invega Sustenna - My Experience

Medication about Anti-Psychotics message board, open discussion, and online support.
Forum rules
We are not professionals on this site, nor are any of the members. Always consult with your physician or other doctor about any type of medications.

Invega Sustenna - My Experience

Postby ducatisti » Fri Jul 03, 2015 7:12 am

Hi,

I have bipolar 1 disorder and was hospitalised in December last year for a manic/psychotic episode. I had been to hospitals a number of times last year, so this time round the doctors at the hospital suspected I may not be compliant and decided to put me on Invega Sustenna or Paliperidone as its called in Australia. It was court ordered, so there wasn't much I can do about it. To be honest, because I didn't know anything about the drug, I thought that it probably would be more convenient to have a monthly injection than to take pills daily.

My life changed after the first load dose of the injection. After that first shot, I felt my whole body go soft, followed by a surge of extreme anxiety and then a depression that is still active now. I also became instantly sexually dysfunctional and have been so since December last year. I became very sick in hospital from the first injection, but I was given the second one anyway a week later. I could not describe to you the intensity of the depression and anxiety that I felt coupled with extreme restlessness. I could not sleep or eat properly. It was awful. Luckily, the hospital saw this and discontinued the injections. I was told that I would feel better after a month once the injection has left my system and was sent home.

When I got home, I was still very sick with severe depression, anxiety and restlessness. I was so bad that I couldn't be left alone and was nursed by my mother for two gruelling weeks. A month passed, and there was no change for the better. In fact, by the second month, I had developed man-boobs gynacomastea). I found it hard to talk and find the right words to use. My memory was very bad and my right knee was hurting out of nowhere too. The sexual dysfunction was really upsetting me too. I was seeing my private psychiatrist on a weekly basis. We tried 3 antidepressants, but they only made me feel worse. He added Olanzapine to help with sleep, and that did help. As the months passed, the side effects were becoming clearer. My testosteron, FSH, and LH were at rock bottom - and they are still like that now. The prolactin was getting lower slowly but I still had man-boobs. My testicles had also shrunk and now it is a lot more obvious than before. My memory is shocking.

I started a new job two months ago and every day is a struggle. I am constantly depressed about the physical side effects that this injection has caused. I am frustrated that I am no longer the person I used to be. I don't know what fun is anymore. I really hate my life and I am seriously thinking about ending my life, because this is just too hard. I also developed tinnitus recently but I am not too sure if it was from the Invega or not - who knows.

I don't want to bag out drug that may have helped others, but for me, it has caused nothing but very serious potentially very long term problems. I am only 35 years old. I had dreams of getting married and having children too. This drug has possibly robbed me of that. I have gone through hell with this medication and still going through it 7 months later.

I really don't want to live anymore.
ducatisti
Consumer 0
Consumer 0
 
Posts: 1
Joined: Thu Jul 02, 2015 2:16 am
Local time: Fri Oct 22, 2021 8:20 am
Blog: View Blog (0)


ADVERTISEMENT

Re: Invega Sustenna - My Experience

Postby effe kernel » Wed Oct 21, 2015 9:00 pm

Hi.
You have recovered from sexual dysfunction caused by invega?
sorry my bud english. im italian
effe kernel
Consumer 0
Consumer 0
 
Posts: 1
Joined: Wed Oct 21, 2015 8:56 pm
Local time: Thu Oct 21, 2021 11:20 pm
Blog: View Blog (0)

Re: Invega Sustenna - My Experience

Postby pandemonium » Sun Jun 19, 2016 8:39 pm

quote "every day is a struggle. I am constantly depressed about the physical side effects that this injection has caused. I am frustrated that I am no longer the person I used to be. I don't know what fun is anymore. I really hate my life and I am seriously thinking about ending my life, because this is just too hard."

I feel the same way.
I went to see a psychiatrist to get refills for antidepressant and sleeping pills. The psychiatrist forcefully admitted me for 5 weeks. Had to endure abuse, humiliation and side effects inside the psycho ward. When they let me out, they put me on a Community Treatment Order and invega sustenna.
I have never felt so inhuman in my entire life. I have no feelings. The anti psychotic has contributed to suicide ideation. This is hell.
They put me on a CTO because I may not comply.
I want to sue doctors for emotional suffering, hurt and humiliation. These are serious damages.
pandemonium
Consumer 0
Consumer 0
 
Posts: 1
Joined: Sun Jun 19, 2016 8:10 pm
Local time: Thu Oct 21, 2021 5:20 pm
Blog: View Blog (0)


Return to Anti-Psychotics




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 8 guests